Ask a doctor

Botox Injections for My Crows Feet, and I'm Having Vision/Focusing Issues?

Two weeks ago I recieved botox injections for my crows feet and lines under my eye About 3 days later my vision began to change. Its hard to explain but the best way i can descibe it would be that i cant focus my eyes on a object. It almost feels like my eyes arent 'tracking' togather. I went to my eye doctor and she found nothing wrong. Could this be from the botox and if so how long till the effects wear off?

Doctor Answers (3)

Eyelid muscle weakness with Botox injections

+1

eyelid muscles are made purposely to relax or weaken, temporarily, when treating the crows feet.  If injected close to the lower eyelid there may be diffusion to affect some of the extraocular muscles that help move the eye not the eyelid.  These muscles can create double vision if there is an asymmetric relaxation (more relaxed on one side than another).  This type of side effect is expected to go away by itself but may take many weeks.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

It is certainly possible that this is a minor BOTOX side-effect.

+1

Mild asthenia (caused by eye muscle weakness) after BOTOX is a well described symptom that can occur.  Generally these symptoms are short lived.  If you have the side-effect once, it is more likely that you will experience this side effect each time you are treated.  If it is bothersome, I would recommend that you avoid cosmetic botulinum toxin again in the future.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Botox Injections for My Crows Feet, and I'm Having Vision/Focusing Issues?

+1

 If the eye doctor can't find any decrease in EOM function or visual field testing you might contact Allergan to see if they have any suggestions.  

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.